MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0620-A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-00021.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the accessory branch for a fistula using ruby coils.During the procedure, while in use with a px slim delivery microcatheter (px slim) and another manufacturer's diagnostic catheter, the physician pulled back the px slim before the ruby coil was fully advanced out into the target vessel.Subsequently, the ruby coil became lodged in the diagnostic catheter and the entire system was removed from the patient.The physician then attempted to deploy a second ruby coil using the same px slim; however, the same incident occurred and the ruby coil became lodged in the diagnostic catheter.The physician removed the entire system and completed the procedure using another manufacturer's stent device.There were no reported issues with the px slim and there was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5345760
Report Number3005168196-2016-00020
Device Sequence Number66614
Product Code HCG
UDI-Device Identifier00814548012933
UDI-Public00814548012933
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Report Date (Section B) 12/10/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2020
Device Catalogue NumberRBY2C0620-A
Device Lot NumberF64247
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR